Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 32, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Mar 18, 2010, 1:44 PM EDT for 6 counties in Florida. It took effect at Mar 19, 2010, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2010, 1:44 PM EDT (17:44 UTC)
- In effect from
- Mar 19, 2010, 1:00 PM EDT
- Expired
- Mar 19, 2010, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 5.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
951 WWUS82 KMLB 181744 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 144 PM EDT THU MAR 18 2010 FLZ041-044>046-053-058-144-190545- /O.UPG.KMLB.FW.A.0027.100319T1700Z-100319T2300Z/ /O.NEW.KMLB.FW.W.0032.100319T1700Z-100319T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 144 PM EDT THU MAR 18 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM EDT FRIDAY. THE FIRE WEATHER WATCH THAT WAS IN EFFECT FOR THIS AREA HAS BEEN UPGRADED TO A WARNING. TEMPERATURES ARE FORECAST TO BE A FEW DEGREES WARMER FRIDAY AFTERNOON...ALONG WITH SOME EXPECTED DRIER AIR TO MOVE INTO CENTRAL FLORIDA...TOGETHER WILL TEAM TO PROVIDE WILDFIRE WEATHER CONCERNS. OVER INTERIOR SECTIONS...MINIMUM RELATIVE HUMIDITIES ARE FORECAST BELOW 35 PERCENT FOR SEVERAL HOURS DURING THE MID TO LATE AFTERNOON...WITH DURATIONS NEARING 4 HOURS IN MANY LOCATIONS WITHIN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. && $$ DWS
1 follow-up statement
502 WWUS82 KMLB 190645 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 245 AM EDT FRI MAR 19 2010 FLZ041-044>046-053-058-144-192300- /O.CON.KMLB.FW.W.0032.100319T1700Z-100319T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 245 AM EDT FRI MAR 19 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... TEMPERATURES ARE FORECAST TO BE A FEW DEGREES WARMER THIS AFTERNOON ...ALONG WITH SOME EXPECTED DRIER AIR MOVING INTO CENTRAL FLORIDA... TOGETHER WILL TEAM TO PROVIDE WILDFIRE WEATHER CONCERNS. OVER INTERIOR SECTIONS...MINIMUM RELATIVE HUMIDITIES ARE FORECAST BELOW 35 PERCENT FOR SEVERAL HOURS DURING THE MID TO LATE AFTERNOON...WITH DURATIONS NEARING 4 HOURS IN MANY LOCATIONS WITHIN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ SEDLOCK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Mar 18, 9:21 AM EDT, 4 hours 23 minutes earlier.
Area forecast discussion, Mar 18, 9:21 AM EDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
921 AM EDT THU MAR 18 2010
.DISCUSSION...
VIGOROUS MID ATLANTIC LOW PRESSURE SYSTEM CONTINUES TO PUMP WRAP
AROUND LOW CLOUDINESS ACROSS THE NORTH HALF OF THE FL PENINSULA.
INTERMITTENT PERIODS OF CLOUDS THEN SUN WILL SLOW DAYTIME HEATING
...AND TEAMED WITH SOME COOL ADVECTION...WILL MAKE FOR ANOTHER
LOWER THAN CLIMO DAY TODAY TEMPERATURE-WISE. DESPITE SIGNIFICANT
MID-UPPER DRYING/SUBSIDENCE AS EVIDENT WITHIN WATER VAPOR
IMAGERY...TRANSLATING COLD POOL ALOFT WILL BE ENOUGH TO SUPPORT A
CONTINUED MENTION OF ISOLATED SHOWERS...TAPPING THE LIMITED BUT
AVAILABLE MOISTURE AS SUPPLIED BY THE LOWER LEVELS. WINDS WILL
REMAIN BRISK WEST-NORTHWEST AT 10-15 MPH.
&&
.AVIATION...IFR TO MVFR CEILINGS FOR MOST SITES TO BE INTERMITTENT
THRU AT LEAST 15Z...LIFTING SLOWLY AOA BKN035 AFTERWARD. VRB
SITUATED FAR ENOUGH SOUTH AWAY FROM WRAP AROUND CLOUDS FOR VFR
COND BUT WITH PASSING DECKS LATER IN PERIOD. EXPECT SERIES OF
SHORT-TERM AMENDMENTS UNTIL CEILINGS LIFT.
&&
.MARINE...A TIGHTER PRESSURE GRADIENT WILL SUPPORT A CONTINUED SCA
FOR THE OFFSHORE WATERS FROM JUPITER INLET TO FLAGLER BEACH BEYOND
20 NM. WEST WINDS AROUND 20 KNOTS DRIVING SEAS 6 TO 8 FEET
SUBSTANTIATED BY LATEST INTERPOLATED OBS BETWEEN BUOYS 009 & 010.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR INLAND VOLUSIA-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-
SEMINOLE-SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EDT FRIDAY FOR WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM...DS
LONG TERM....RLHazardous weather outlook, Mar 18, 11:43 AM EDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1143 AM EDT THU MAR 18 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-190345- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1143 AM EDT THU MAR 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...RIP CURRENT IMPACT... BEACHGOERS BEWARE...THE THREAT OF RIP CURRENTS IS HIGH TODAY AT AREA BEACHES. THIS THREAT HAS BEEN CONFIRMED BY ON DUTY LIFEGUARDS ACCORDING TO THEIR VISUAL OBSERVATIONS OF SURF ZONE CONDITIONS. A HIGH THREAT MEANS THAT RIP CURRENTS WILL BE MORE NUMEROUS...LARGER... AND STRONGER THAN NORMAL. IF ENCOUNTERED...THEY WILL HAVE THE ABILITY TO PULL EVEN THE MORE EXPERIENCED OCEAN SWIMMERS INTO DEEPER WATER. A LONG PERIOD SWELL AND HIGH ASTRONOMICAL TIDES ARE SUPPORTING ADVERSE SURF ZONE CONDITIONS TODAY. IT IS RECOMMENDED THAT BEACHGOERS DO NOT ENTER THE SURF. HOWEVER...IF BRAVELY ENTERING THE COOL SURF...BE SURE THAT A LIFEGUARD IS NEARBY AND KNOWS THAT YOU ARE ENTERING THE WATER. NEVER SWIM ALONE. ...WIND AND SEA IMPACT... OFFSHORE WINDS TO 20 KNOTS AND A BUILDING LONG PERIOD SWELL WILL ALLOW SEAS TO REMAIN ABOVE ADVISORY LEVELS OFFSHORE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ELEVATED SEA HEIGHTS WILL GRADUALLY DECREASE DURING THE DAY FRIDAY. A DRIER AIR MASS MOVING INTO THE AREA LATE WEEK WILL INCREASE THE FIRE WEATHER CONCERN FOR FRIDAY. ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY OVERNIGHT INTO EARLY MONDAY MORNING WITH THE NEXT THREAT FOR SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. DWS
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.